[WTF] Accutane Side Effects From Herbal Tea? (Including Massive Hair Shedding) | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

[WTF] Accutane Side Effects From Herbal Tea? (Including Massive Hair Shedding)

Discussion in 'Men's General Hair Loss Discussions' started by dave6677, Jul 4, 2013.

  1. dave6677

    dave6677 New Member

    Joined:
    Jul 4, 2013
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    25, Chinese male here.

    Ok, I was on accutane at the very beginning of February (40 mg) for like a month and a half (maybe a week less)...and quit because of the back pain. Being on a lower dosage and on such a short period, my side effects, other than the back pain, weren't too bad, but I didn't get hair loss while on accutane nor post-accutane. They were:



    - severe on and off back pain
    - dry lips/mouth
    - lower sex drive
    - a small patch of eczema on my right arm


    All the listed side effects completely went away within a few weeks after I stopped accutane. As for my hair, I didn't suffer any hair loss nor did my hair ever get frizzy during accutane. Out of paranoia and just to be sure, I even check my tub for hair loss every time I shower. During accutane and post-accutane until 3 weeks ago, there was no hair loss. After I shower, on average, there would be only about 5 strands of hair, which is completely normal. And hair wouldn't fall out if I run my hands through my hair.


    Ok, fast forward... about 3 weeks ago, I took this herbal tea (from an Asian herbal store) that was supposed to detox your body for about a week.


    So 2 days after I took the herbal tea, I got a fever and started having constant diarrhea, which I assumed was normal, since it is supposed to detox your body after all, and I had a very poor diet prior to that, as in I constantly ate spicy, fried and greasy food all the time. But check this out, along with the fever and diarrhea, I started shedding a lot of hair in the shower...like the first week within taking herbal tea, I was shedding like around 50 strands of hair every time in the shower and hair would easily fall out when I ran my hands through my hair! And my hair is frizzy now! Also, my sex drive is slightly lower and my lips mouth are constantly dry.


    I stopped taking the tea about 2 weeks ago, my fever lasted for about 4 days, the diarrhea lasted about a week.


    Right now, my mouth and lips still feel dry a lot, my sex drive, while not significantly lower and not like it was when I was on accutane, is lower enough to be noticeable. But my hair is still slightly shedding and still frizzy. Like although not as bad as the first week, I'm now losing around 15-20 strands of hair every time in the shower and hair sometimes falls out when I run my hands through it, although not as bad as the first week. I've been taking b-vitamins and using a conditioner (something I never needed) the last week.


    The people at the shop said the only possible side effect to the herbal tea was some very mild diarrhea. I did go to the doctor when I had a fever and diarrhea, and she believed it was this infection in the stomach (I don't remember the name), but the only needed treatment was rest and lay off solid foods until I got better...which was the case. However, when I told her about the hair shedding, she played it off like it was nothing and pretty much ruled out any possibility of it having to do with the herbal tea...which I think is BS, it CAN'T be a coincidence lol.

    Keep in mind I am a broke *** college student and as for work, I have a home business, so I don't have insurance and can't go to a pharmacist/doctor every time I need to.



    Any input would be appreciated. :)
     
  2. talmoode

    talmoode Experienced Member

    Joined:
    Dec 17, 2011
    Messages:
    885
    Likes Received:
    16
    Dislikes Received:
    1
    hi.. losing 15 - 20 hairs during the shower is very normal and nothing to be concered about and I think you should just go enjoy life. I am not sure why you put 'Massive Shedding' in your thread title...I used to shed 500 + hairs a day and that is MASSIVE...
     
  3. dave6677

    dave6677 New Member

    Joined:
    Jul 4, 2013
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    I understand my "shedding" might not be as serious as others but 15-20 hairs in the shower every time isn't normal especially when I never lost hair in the shower before. And that's only in the shower, who knows how many strands of hair might fall out outside the shower, and like I said, some hair will fall out now when I run my hands through it...which didn't happen before.
     
  4. The_Mentalist

    The_Mentalist Established Member

    Joined:
    Jun 27, 2012
    Messages:
    203
    Likes Received:
    3
    Dislikes Received:
    0
    Users have reported hair shedding after stopping Accutane. Yours came after few months (?) of stopping Accutane, with the tea thingy being just a coincidence. It is always possible that hair reacts negatively to such changes even a number of months later. This is purely speculation on my part, though.
     
  5. dave6677

    dave6677 New Member

    Joined:
    Jul 4, 2013
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    I HIGHLY DOUBT it's just a coincidence. Like I said, shortly after taking the tea, along with hair loss, I also had a fever and had constant diarrhea. The hair shedding went from 50 hairs to 20 hairs in the shower after the fever and diarrhea went away. That can't all be a coincidence lol.
     
  6. badgenome

    badgenome Member

    Joined:
    Apr 5, 2013
    Messages:
    35
    Likes Received:
    0
    Dislikes Received:
    0
    I had a lot of hair loss on accutane and had to stop my treatment because of it.
     
  7. dave6677

    dave6677 New Member

    Joined:
    Jul 4, 2013
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    How long did you take accutane for and what dosage? When did your hair loss start while on accutane? Did the shedding slow down after you stopped taking it?



    - - - Updated - - -

    So the accutane and herbal tea probably tag-teamed me and made my hair really dry, limp and frizzy, which had to at least play a significant role in the sudden shedding.

    Still losing hair in the shower but it's gotten better since I started using a conditioner and jojoba oil, my hair isn't as frizzy anymore and actually looks healthy at the moment.

    This would f**king suck if this doesn't stop and I started to thin because I still have acne since I only took accutane for a month and it takes longer to clear up. At least other accutane sufferers traded their beautiful hair to get beautiful skin, my skin still sucks lol.
     

Share This Page